NEET PG / USMLE – MCQ 39

A 76-year-old man with a history of prostatic hypertrophy has the recent onset of increased difficulty urinating. Symptoms began shortly after he started taking a nasal decongestant orally for cold symptoms. Which of the following types of receptors is most likely to be involved in these adverse effects?
(A) α1-Adrenergic
(B) β2-Adrenergic
(C) Ganglionic nicotinic
(D) Nicotinic receptor at the neuromuscular junction
(E) Serotoninergic

Correct answer : (A) α1-Adrenergic

Stimulation of alpha1 adrenergic receptors result in smooth muscle contraction. This can result in increased difficulty in micturition in those suffering from prostatic hypertrophy. Selective alpha 1a blockers like Tamsulosin can be used for treatment of benign prostatic hyperplasia.

Add a Comment

Your email address will not be published. Comments will be displayed only after moderation.

Read previous post:
NEET PG / USMLE – MCQ 38

A comatose 35-year-old man is admitted to the hospital after being involved in a motorcycle collision. He is intubated and...

Close